Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

How can high fever with stomach pain in 3 year old be treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11608 Questions
my daughter is 3 she has a fever of 103 no vomiting says stomach hurts.Gave her motrin at 1 pm then tylenol at 6pm then motrin at 10:15pm now fever back just gave her motrin again at 3:15am.Also bath at 11:00pm that helped fever not going down past 101.5.Do i continue giving her meds?Fever just not breaking.
Posted Sat, 28 Apr 2012 in Vaccinations
Follow-up: How can high fever with stomach pain in 3 year old be treated ? 6 minutes later
The meds are not breaking the fever and its not bringing it below 101 or 102. No other symptoms but she says her stomach hurts shes drinking fluids.She feels like shes on fire did a bath that helped for a short time fever just keeps coming back.Not sure if i should keep alternating tylenol and motrin.And how long should i wait before takeing her to doctor.
Answered by Dr. Rakhi Tayal 12 minutes later
Thanks for writing to us.

A fever in a 3 year old child which is not coming less than 102F needs medical attention.

The drugs- tylenol and motrin given round the clock are unable to bring relief to the child. This most probably excludes viral fever.

Give her adequate fluids as of now,light non oily food.Wipe her body will wet cloth few times every hour until it reduces.

Such a high fever can be due to intestinal infection like typhoid or some other systemic infection, tonsillitis, etc. Proper investigations are needed to find out the cause of this fever.

I suggest you to attend to an ER or consult her pediatrician as soon as possible to know the cause of the fever.

Earlier the diagnosis, better will be the treatment and lesser will be the complications.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor